What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 30, 2:05 PM CST, 34 minutes earlier.
Area forecast discussion, Jun 30, 2:05 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
305 PM CDT Tue Jun 30 2020
.DISCUSSION...
Much of Middle TN has scored at least a few drops in the rain
bucket between this morning and early afternoon. This morning's
wave of action that rumbled through the Nashville Metro, dropping
1-2" of rain, is now exiting the Cumberland Plateau. West of I-65,
more rain and thunderstorms are developing, with the strongest
storm cores along the TN River. Additional instability is aiding
in more robust development there, whereas the atmosphere nearer to
I-65 has been worked over from morning convection. The best
chance for rain appears to be along and west of I-65 through the
evening. That is not to say that areas farther east will stay
rain-free, but chances are reduced compared to locations farther
west.
Thanks to a NW-to-SE oriented stationary front, we will be
keeping an eye on storm development in west KY, eastern MO, and
western IL this evening. Some short-range guidance suggests a more
organized band of storms racing southeast toward the Mid State
tonight. Conditions look to become drier, albeit temporarily, in
the early morning hours on Wednesday. Another disturbance quickly
moves toward the Mid State before sunrise, sparking more showers
and isolated storms for your Wednesday morning. Further upstream
toward St. Louis, a number of models develop a SE-moving complex
of storms that may impact the western half of our area by the
afternoon. While widespread severe weather is not expected, a
couple strong to severe storms cannot be ruled out through
tomorrow evening. In short, we will remain in a very active
setup for at least the next 24 hours.
A pattern shift begins Thursday with the aforementioned
stationary boundary beginning to drift south. Lower coverage of
rain/storms is expected on Thursday, with the highest rain chances
focused across the southern half of Middle TN. Drier conditions,
minus a stray shower, are expected for Friday...with only a small
uptick in afternoon rain chances Saturday. Sunday into next week
will feature more afternoon/evening convection across much of
Middle TN.
Temperatures through the extended period will remain near to
slightly above normal. Of course, afternoon highs will vary with
any rain/cloud cover nearby (much like today).
&&
.AVIATION...
18Z TAF DISCUSSION.
SHRA/VCTS are currently affecting CKV/CSV with additional activity
expected to reach BNA/MQY later this afternoon. A break in
precipitation is expected at airports this evening into tonight
before more showers and storms develop around 09-10Z. VFR
conditions will predominate but MVFR cigs/vis will be occur at
times. Light and variable winds this afternoon will become light
and southerly overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 71 85 71 89 70 / 50 50 40 30 10
Clarksville 70 85 70 88 68 / 60 50 30 30 10
Crossville 66 78 66 83 65 / 50 50 40 30 10
Columbia 70 85 70 87 68 / 50 80 50 40 10
Lawrenceburg 70 85 69 87 68 / 50 80 60 40 10
Waverly 70 85 70 88 69 / 50 70 50 30 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Schaper
AVIATION........Shamburger
Hazardous weather outlook, Jun 30, 4:22 AM CST, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
522 AM CDT Tue Jun 30 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-011030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
522 AM CDT Tue Jun 30 2020
This Hazardous Weather Outlook is for portions of Middle Tennessee.
.DAY ONE...Today and Tonight.
Strong to severe thunderstorms are possible later today and tonight.
Strong to damaging wind is the main threat. Localized flooding is
also possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Strong to severe thunderstorms are again possible on Wednesday.
Strong to damaging wind again the main threat. The potential
for localized flooding is also possible Wednesday into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.
07
In the hours before
Special weather statement, Jun 30, 8:54 AM CST, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
954 AM CDT Tue Jun 30 2020
TNZ008-027-028-301530-
Davidson TN-Wilson TN-Sumner TN-
954 AM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...SOUTHERN
SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 1030 AM CDT...
At 954 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lakewood, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gallatin, Lebanon, Madison, Hendersonville, Mount Juliet,
Goodlettsville, Lakewood, Hermitage, Belinda City, Old Hickory, Rural
Hill, Green Hill, Bledsoe Creek State Park and Percy Priest Lake.
This includes the following highways...
Interstate 40 between mile markers 216 and 242.
Interstate 65 between mile markers 92 and 97.
Interstate 840 between mile markers 75 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3644 8632 3618 8622 3611 8668 3631 8676
TIME...MOT...LOC 1454Z 254DEG 20KT 3622 8661
Shamburger
Special weather statement, Jun 30, 9:39 AM CST, 5 hours before
Special Weather Statement
National Weather Service Nashville TN
1039 AM CDT Tue Jun 30 2020
TNZ028-030-064-301615-
Wilson TN-De Kalb TN-Smith TN-
1039 AM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHWESTERN DE
KALB AND SOUTHEASTERN WILSON COUNTIES UNTIL 1115 AM CDT...
At 1039 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shop Springs, or 8 miles east of Lebanon, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lebanon, Carthage, Watertown, Gordonsville, Hickman, South Carthage,
Alexandria, Dowelltown, Liberty and Tuckers Crossroads.
This includes Interstate 40 between mile markers 239 and 264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3601 8628 3624 8630 3628 8586 3601 8583
TIME...MOT...LOC 1539Z 267DEG 27KT 3616 8619
Shamburger
Special weather statement, Jun 30, 12:31 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
131 PM CDT Tue Jun 30 2020
TNZ023-024-301900-
Humphreys TN-Houston TN-
131 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON AND NORTHEASTERN
HUMPHREYS COUNTIES UNTIL 200 PM CDT...
At 130 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Tennessee Ridge, or 9 miles southwest of Erin,
moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Erin, Tennessee Ridge and Houston County Airport.
LAT...LON 3632 8796 3634 8765 3615 8764 3620 8794
3621 8794 3622 8795 3625 8795 3626 8794
TIME...MOT...LOC 1830Z 269DEG 7KT 3624 8785
ShamburgerSpecial weather statement, Jun 30, 1:30 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
230 PM CDT Tue Jun 30 2020
TNZ024-302000-
Humphreys TN-
230 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMPHREYS COUNTY UNTIL
300 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Johnsonville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Waverly, New Johnsonville, McEwen and Hurricane Mills.
This includes Interstate 40 between mile markers 140 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3600 8800 3603 8800 3611 8793 3613 8764
3593 8763 3591 8766 3592 8768 3591 8770
3587 8771 3587 8794 3594 8793 3594 8798
3595 8801 3597 8802
TIME...MOT...LOC 1929Z 268DEG 25KT 3600 8793
ShamburgerSpecial weather statement, Jun 30, 1:54 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
254 PM CDT Tue Jun 30 2020
TNZ024-025-056-057-302030-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
254 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...NORTHERN
PERRY...SOUTHERN HUMPHREYS AND HICKMAN COUNTIES UNTIL 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dickson to New Johnsonville. Movement was east
at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Dickson, Centerville, Camden, New Johnsonville, Hurricane Mills,
Lobelville, Bon Aqua, Primm Springs, Lyles, Bucksnort, Pinewood,
Nunnelly and I-40 Near The Tennessee River.
This includes the following highways...
Interstate 40 between mile markers 136 and 180.
Interstate 840 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3573 8803 3577 8798 3583 8797 3587 8794
3592 8793 3594 8793 3594 8798 3595 8801
3597 8802 3601 8800 3604 8720 3572 8725
3569 8803
TIME...MOT...LOC 1953Z 275DEG 34KT 3595 8740 3591 8803
ShamburgerSpecial weather statement, Jun 30, 2:16 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
316 PM CDT Tue Jun 30 2020
TNZ024-056>058-302100-
Hickman TN-Lewis TN-Humphreys TN-Perry TN-
316 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS...PERRY...
SOUTHEASTERN HUMPHREYS AND HICKMAN COUNTIES UNTIL 400 PM CDT...
At 315 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bon Aqua to near Parsons. Movement was east at
30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Hohenwald, Centerville, Linden, Lobelville, Gordonsburg, Kimmins,
Primm Springs, Lyles, Bucksnort, Mousetail Landing State Park,
Pinewood, Pleasantville and Nunnelly.
This includes Interstate 40 between mile markers 139 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3566 8802 3568 8802 3572 8804 3577 8798
3583 8797 3593 8773 3595 8721 3572 8725
3570 8731 3566 8733 3566 8734 3565 8733
3552 8740 3551 8798 3553 8798 3562 8804
TIME...MOT...LOC 2015Z 263DEG 27KT 3589 8763 3563 8806
Shamburger